Patient : My doctor had prescribed me some birth control (Loestrin 24 fe) i was suppose to start it the first day of my period and i did the problem is i think my period was suppose to stop and then come back at a later date but it came on the next day and the pain is really bad..the pills were for my menstrual pain and for the long 11 days..is it serious and normal im new at this birth control thing im only 17 and can i take pain relievers with the pill?
I understand your concern about your contraceptive pills. You are suffering from menstrual irregularity which is a common effect especially if this is the first time you take contraceptives.
Remember that you are now taking artificial hormones and your body will need time to stop producing its natural hormones, usually it would take no more than 3 cycles for your body to become normal again.
You could take non steroidal anti inflammatory pills such as Ibuprofen to help you deal with the cramps and pain.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.